The FDA has required a new warning on the label of the atypical antipsychotic Seroquel (quetiapine) cautioning doctors about potential prolongation of the QT interval that may occur when above-recommended amounts of Seroquel are combined with specific drugs. The warning advised against the use of Seroquel in combination with certain antiarrhythmics, antipsychotics, antibiotics, and other drugs, prompted by notice of 17 post-marketing cases of induced QT prolongation. Seroquel's prior labeling had warned of the heart arrhythmia risk but hadn't mentioned other drugs that could interact with the antipsychotic. The revised label also raises caution about use by the elderly and people with heart disease.
Even without the new warning, Seroquel's label is many pages long. Read about recent concerns regarding "overwarning" about adverse events on drug labels in Psychiatric News at http://pn.psychiatryonline.org/content/46/14/2.2.full.